Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 19, 2022, 2:15 PM CST for Culberson County, Texas. It took effect at Jan 19, 2022, 6:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 2:15 PM CST (20:15 UTC)
- In effect from
- Jan 19, 2022, 6:00 PM CST
- Expired
- Jan 20, 2022, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS74 KMAF 192015 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CST Wed Jan 19 2022 TXZ270-271-200600- /O.NEW.KMAF.HW.W.0004.220120T0000Z-220120T0600Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 215 PM CST Wed Jan 19 2022 /115 PM MST Wed Jan 19 2022/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST /11 PM MST/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 19, 11:28 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 19, 11:28 AM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1128 AM CST Wed Jan 19 2022 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 1121 AM CST Wed Jan 19 2022 Strong cold front currently moving through SE NM and the Permian Basin. W wind becoming gusty ahead of the front shifting around to the N behind it. Expect gusty wind to stay up through the night as pressure gradient remains tight... should not drop off till around sunrise. Will also have a chance of light rain/snow overnight... expect VFR conditions but could see MVFR vsbys if snow becomes heavy enough. PEQ and FST have best shot at snow. && .SHORT TERM... (Today through Thursday afternoon) Issued at 225 AM CST Wed Jan 19 2022 WV imagery shows the upper-level trough moving through West Texas and Southeast New Mexico this morning, kicking off a few -SHRA, little of which is making to the surface, judging by the 00Z KMAF sounding. Virga bombs are occasionally hitting KMAF. To the north, mesoanalysis shows the next cold front entering the Texas Panhandle at 07Z. As was the case 24 hours ago, temperatures today are going to be a crapshoot, largely dependent on where the front hangs up, if at all, due to diurnal heating. Latest NAM/GFS buffer soundings bring the front through KMAF ~ 20Z/21Z, Skies stay mostly sunny ahead of the front, which suggests it may slow up a bit due to diurnal heating. Throw in a little compressional warming, and most locations look to top out AOA normal today except most of Southeast New Mexico. Tonight, temperatures plunge precipitously as the front surges through, with all but the Rio Grande Valley dropping to freezing overnight, and a hard freeze for most locations. Some high winds could materialize through Guadalupe Pass as the front moves through, but not enough to warrant a warning at this time. Of more interest will be winter precipitation developing along/behind the front overnight and Thursday. Models consistently develop precip over the northwest zones this evening, then ESE along the front overnight and Thursday morning, w/best chances along the front from Van Horn through the lower Trans Pecos Thursday morning. This AMS is cold enough to saturate/cool the column quickly, for a transition from rain showers, to RASN, to snow showers fairly quickly. Forecast soundings continue to depict dry subcloud layers, and soil temps are warm, so significant accumulations are not anticipated. Needless to say, temperatures Thursday will move very little, given cloudy skies, persistent CAA, and evaporative cooling from anything that falls. We'll continue trending downward. && .LONG TERM... (Thursday night through Tuesday) Issued at 225 AM CST Wed Jan 19 2022 The beginning of the extended forecast is expected to be downright frigid. Clearing skies and light winds as surface high pressure overspreads the region should drop temperatures into the mid teens across much of the Permian Basin and southeast New Mexico Friday morning. Elsewhere won't fair much better, with low to mid 20s expected. Wind chills in the teens and as low as the single digits can be expected. Though winds will become southerly by early afternoon, temperatures may struggle to warm up. High temperatures in the upper 40s and low 50s are anticipated. Saturday morning will only be marginally warmer than Friday morning with 20s and lows 30s for most. A weak cold front is expected to slide through the region at this time, reinforcing the colder air. The weekend is expected to remain slightly below normal thanks to the weak cold front Saturday morning. High temperatures in the 50s and lows in the 20s and 30s are expected for the majority of locations. Our next weather maker is forecast to arrive by the beginning of next weak. An upper-level shortwave trough moves into the Four Corners area over the weekend and becomes cut-off from the main flow. This upper-level low then moves into New Mexico or northern Mexico by late Sunday into Monday. This system will not only boost temperatures back to slightly below normal, but may provide much needed precipitation for the region. Currently, the best chance of precipitation looks focused across the southern half of the area, closer to the upper low. This may change in later forecasts as things become clearer. After this system exits the region, another cold front and reinforcement of the colder air is expected early Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 20 33 16 / 0 0 10 0 Carlsbad 60 25 35 17 / 0 10 20 0 Dryden 75 31 39 25 / 0 20 30 10 Fort Stockton 67 24 34 22 / 0 10 30 0 Guadalupe Pass 54 23 30 24 / 0 10 20 0 Hobbs 54 18 32 16 / 0 10 10 0 Marfa 62 19 37 16 / 0 20 30 0 Midland Intl Airport 63 21 33 16 / 0 0 10 0 Odessa 63 22 34 17 / 0 0 10 0 Wink 64 20 35 15 / 0 10 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....91 AVIATION...44
Hazardous weather outlook, Jan 19, 1:15 PM CST, 1 hour before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 115 PM CST Wed Jan 19 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 115 PM CST Wed Jan 19 2022 /1215 PM MST Wed Jan 19 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High Wind Warning is in effect this afternoon for the Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Be prepared for bitter cold wind chills down into the single digits and teens Thursday and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.